Idaho, 2006

Damaging Wind in Idaho, August 6, 2006

August 6, 2006 · NWS BOI · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 6, 9:02 PM MST, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 6, 9:02 PM MST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1002 PM MDT SUN AUG 6 2006

.DISCUSSION...CONVECTION STILL ONGOING IN SE TWIN FALLS COUNTY
AND IN HARNEY COUNTY. WITH UPPER LOW STILL OFF THE COAST AND
INFLUENCING OUR WESTERN AREAS...EXPECT THE HARNEY COUNTY ACTIVITY
TO BE THE LONGEST LIVED. FORECAST ALREADY HAS THUNDER ENDING AT
MIDNIGHT IN THE EAST BUT NOT IN THE WEST...SO NO CHANGES NEEDED.
REMAINDER OF FORECAST ALSO LOOKS GOOD AND NO UPDATE WILL BE ISSUED
THIS EVENING.

&&

.AVIATION...VFR CONDITIONS TONIGHT AND TOMORROW. WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 06-09Z...DIMINISHING
FROM SOUTH TO NORTH. FOR NOW THINKING ACTIVITY WILL BE TOO ISOLATED
OVER BAKER OREGON TO INCLUDE MENTION OF SHOWERS OR THUNDERSTORMS IN
KBKE TAF. CEILINGS BETWEEN 8-12K FEET AGL AND ACCOMPANYING WIND GUSTS
TO 25KTS CAN ALSO BE EXPECTED WITH THE SHOWERS AND THUNDERSTORMS.
SMOKE FROM WILDFIRES WILL CONTINUE TO PRODUCE LOWER VISIBILITIES.
OVERNIGHT SURFACE INVERSIONS WILL TRAP SMOKE IN THE LOWER ELEVATIONS...
FURTHER LOWERING VISIBILITIES FROM THE DAYTIME. OFF THE SURFACE WILL
SEE SMOKE LAYERS /10-30SM VISIBILITY/ UP TO 15K FEET AGL.

&&

.PREV DISCUSSION...
SHORT TERM...MAIN TOPICS ARE INCREASING FIRE DANGER MONDAY DUE TO
HOT DRY AND WINDIER WX...AND CONVECTIVE THREAT TUESDAY WHEN UPPER
LOW OFF CALIFORNIA COMES INTO OUR CWA AS A WEAKENING SHORT WAVE
TROUGH.  20Z WATER VAPOR SATELLITE IMAGERY SHOWED DRIER AIR ALONG
IDAHO/NEVADA BORDER THAN IN THE LAST TWO DAYS SO LOWER POPS THERE
TONIGHT.  MONDAY LOOKS QUITE HOT BASED ON 850-700 MB THICKNESS WHICH
SHOULD TOP 1680M...EQUIVALENT TO NEAR 100 DEGREES IN THE TREASURE
VALLEY...MID 90S IN THE MAGIC VALLEY...AND 85-95 ELSEWHERE.
THICKNESS INCREASE WILL BE DUE TO A SURFACE TROUGH PROGGED TO EXTEND
FROM NEAR PDT TO SOUTHWESTERN IDAHO LATE MONDAY ACCORDING TO GFS.
THIS IS THE IDEAL POSITION FOR HOT WX IN SOUTHWESTERN IDAHO DUE TO
DOWNSLOPE EASTERLY-COMPONENT WINDS INTO THE TROUGH.  AT THE SAME
TIME...00Z TUESDAY...THE UPPER LOW OFF CALIFORNIA WILL HAVE MOVED
ONSHORE NWRN CALIFORNIA...WEAKENING TO AN OPEN TROUGH MONDAY NIGHT
THEN PASSING THROUGH BNO TUESDAY MORNING...BKE TUESDAY AFTERNOON...
AND CENTRAL IDAHO TUESDAY EVENING. COOLING ALOFT...INCREASING
MID-LEVEL WINDS AND MOISTURE...AND AFTERNOON ARRIVAL TIME...WILL
CREATE A CONVECTIVE THREAT IN ALL ZONES EXCEPT THE FAR SOUTHEAST...
TWIN FALLS COUNTY.  DUE TO CONTINUED LOW-LEVEL DRYNESS THUNDERSTORMS
SHOULD HAVE MAINLY GUSTY WINDS BUT LITTLE RAIN.  TUESDAY WILL BE
5-10 DEGREES COOLER THAN MONDAY.

LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...MODEL CONSENSUS IS
FAIRLY GOOD LIFTING THE UPPER LEVEL LOW FROM ITS PRESENT POSITION
OFF THE CALIFORNIA COAST NORTHEAST. THAT LOW OPENS UP ACROSS OUR
ZONES AND IS ABSORBED BY A STRONGER UPPER LEVEL LOW SITTING IN THE
GULF OF ALASKA BY TUESDAY NIGHT. RIDGING WILL TAKE PLACE AHEAD OF
THIS NEXT SYSTEM WITH ABOVE NORMAL TEMPERATURES ON WEDNESDAY. THE
TROUGH WILL START TO PUSH INTO THE NORTHWEST BY THURSDAY MORNING
WITH THE MAIN AXIS LYING OVER OUR CWA BY FRIDAY. THICKNESSES DROP
AND TEMPERATURES FALL 5-7 DEGREES...ON THURSDAY AND FRIDAY...TO JUST
BELOW CLIMATOLOGY. THERE IS NOT A LOT OF ASSOCIATED MOISTURE WITH
THIS TROUGH...ALTHOUGH THERE WILL BE ENOUGH TO SEE A SLIGHT CHANCE
OF THUNDERSTORMS ON THURSDAY AFTERNOON. THE MODELS BEGIN TO DEVIATE
BY FRIDAY NIGHT AS TO THE EXACT STRENGTH AND TIMING OF THE
TROUGH...SO HAVE KEPT POPS CLOSE TO CLIMATOLOGY...WITH A SLIGHT
INCREASE OVER THE CENTRAL MOUNTAINS...THROUGH THE WEEKEND.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
     FOR ZONES 402-404.

OR...FIRE WEATHER WATCH FROM 9 AM MDT MONDAY THROUGH MONDAY EVENING
     FOR 636 AND 637.

&&

WEATHER.GOV/BOISE

DISCUSSION...SP
AVIATION.....DG
PREV SHORT TERM...LC
PREV LONG TERM....DF
Hazardous weather outlook, Aug 6, 5:30 AM MST, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
630 AM MDT SUN AUG 6 2006

IDZ011>016-028>030-ORZ061>064-071230-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
530 AM PDT SUN AUG 6 2006 /630 AM MDT SUN AUG 6 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Pocatello radar (KSFX), 172 km away, was scanning. The volume nearest the first event began at 05:07 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Twin Falls

When
August 6, 10:05 PM MST
Where
Twin Falls County, 10 mi SE of Hollister
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.250, -114.433

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531407.